MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. BASX BLADELESS SLEEVE 12MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number CTB12LT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p91c2z.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
According to surgeon the tip of the sleeve breaks with very little movement of the instruments or while inserting in the abdominal wall with opturator.His concern is about the quality of the product and patient safety.Procedure: unknown.
 
Additional Manufacturer Narrative
(b)(4).Batch # p91c2z.Device analysis: the analysis results found that the ctb12lt instrument was received with the tip of the sleeve broken.One potential cause for the damage found may be the inadvertent application of excessive force or torquing during insertion into the abdominal cavity.We have documented the circumstances as they were reported to us.In addition, complaint information is trended on a regular basis to determine if further investigation is warranted.A manufacturing record evaluation was performed for the finished device p91c2z batch number, and no non-conformances were identified.

Brand Name
BASX BLADELESS SLEEVE 12MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7556439
Report Number3005075853-2018-10271
Device Sequence Number176775
Product Code GCJ
UDI-Device Identifier20705036001512
UDI-Public20705036001512
Combination Product (Y/N)N
PMA/510(K) Number
K062209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberCTB12LT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1